MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after advancing the ped-500-20 stent through the marksman to the m2 segment, the operator began deploying the tip end at the m1 segment, taking advantage of the straight portion.The stent delivery catheter was slowly withdrawn to expose the proximal radiopaque marker coil.The microcatheter was further withdrawn to release the stent tip end, but after deploying approximately 6 mm, the stent failed to open properly.The operator continued to deploy a longer segment, attempting to utilize the stent's self-expansion force to open, and deployed about 16 mm, at which point the delivery catheter tip reached the internal carotid artery, but the stent tip still failed to open.Suspecting that the small wings at the stent tip were constraining it, the operator retrieved the stent and attempted in vivo flipping of the small wings, then redeployed the stent.After withdrawing the stent delivery catheter to expose the radiopaque marker coil and deploying about 5 mm, the operator advanced the delivery guidewire and continued to deploy 4 mm, but the stent still failed to open.The operator then pulled the whole stent to the distal end of the internal carotid artery, continued to deploy up to 17 mm, but the stent tip end still did not open.Subsequently, the operator removed both the stent and the marksman from the body.Upon pushed out the stent in vitro, it was found that both the microcatheter tip and the stent tip had become deformed.A new ped2-500-18 stent was then selected, and the procedure was completed successfully.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for flow diverter stent implantation for aneurysm treatment of an amorphous, unruptured right clinoid segment aneurysm with a max diameter of 6.3mm and a 6.1mm neck diameter.Landing zone: distal: 4.3mm and proximal: 4.9mm.It was noted the patient's vessel tortuosity was moderate.Access vessel was the femoral artery with a 9.1mm diameter.Dapt (dual antiplatelet treatment) was administered.Pru level (p2y12 reaction unit) was normal.The angiographic result post procedure showed the stent was well apposed to the vessel wall, and there was significant contrast agent retention.Ancillary devices include a 6f 90 cm long sheath, bard medical, 150 marksman microcatheter, 0.014×2mm synchro guidewire, 6f 115 navien.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the cause of the event was determined to be the because of the damage to the stent tip.The pipeline failed to open in the distal section of the device.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline.
 
Additional Manufacturer Narrative
H3 product analysis: ¿ as found condition: the pushwire was returned within the inner pouch, a biohazard bag and a shipping box.There was no braid returned with the pushwire.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.No bend was found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the pipeline flex shield was not confirmed to have failure to open at the distal end, as the pushwire was returned without the braid.No damage was found with the pushwire.Possible causes of failure to open include vessel tortuosity and deployment of the braid in the vessel bend.However, the customer reported that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which rules them out as potential causes.The root cause could not be determined.Since the braid was not returned, any contribution of the braid to the reported issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24290910
Report Number2029214-2026-00243
Device Sequence Number21184189
Product Code OUT
UDI-Device Identifier00763000449568
UDI-Public(01)00763000449568(17)281013(10)D072575
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD072575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer02/10/2026
03/27/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/05/2026
04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale